Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 3, 1998, 4:57 PM CDT for Wayne County, Tennessee. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1998, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 3, 1998, 6:30 PM CDT
- In force
- 93 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 032157 FFWBNA TNC181-032330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 457 PM CDT FRI JUL 3 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 630 PM CDT * TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE NORTHERN PART OF THE COUNTY IN THE LAST HOUR OR SO. ADDITIONAL RAIN TO THE WEST WILL MOVE ACROSS THE AREA OVER THE NEXT HOUR OR SO LIKELY LEADING TO FLASH FLOODING OF CREEKS AND SMALL STREAMS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:35 AM CDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jul 3, 9:35 AM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 935 AM CDT FRI JUL 3 1998 MODIFYING 12Z BNA SNDG USING XPCTD SFC PARAMETERS AND CONDITIONS OBSERVED UPSTREAM AT LIT AND SGF YIELD A MDTLY UNSTBL AMS OVR MID-SOUTH. IN ADDITION...WK S/W NOTED IN UPR LVL FLOW WHICH WL SWING ACRS RGN THIS AFTN. THUS APPRS THAT SUFFICIENT MSTR AND DYNAMICS IN PLACE FOR SCT TSTMS LATR TDY...DSIPTG EARLY THIS EVENING. WITH CONVCTN ALREADY AFFECTG WRN KY...WOULD LIKE TO SEE POPS INCREASED TO GOOD CHC OR LIKELY ESP NW QUARTER OF MID TN. FOR AREAS NR PLATEAU...30-40% POP SHOULD SUFFICE. WITH CNVCTN XPCTD THIS AFTN...MAY NEED TO LWR HIGH TEMPS A CAT ESP NRN MID TN. QUICK REVIEW OF 00Z GRIDDS REVEALS THAT 4ANY CONVCTN THAT FIRES IN THE MID MS VLY WL MIGRATE SEWD INTO TN VLY LATE TNGT/PRE-DAWN HRS SAT. THIS MATTER WL NEED TO BE CLOSELY SCRUTINIZE FOR AFTN ZN FCST PACKAGE. 09
In the hours before
Local storm report, Jul 3, 3:44 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT FRI JUL 03 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM TN WIND DAMAGE
07/03/98 DAVIDSON FEW TREES AND LIMBS AND
POWER LINES DOWN SCATTERED
ACROSS THE COUNTY.
REPORTED BY EMERGENCY
MANAGEMENT.
0315 PM HENDERSONVILLE TN WIND DAMAGE
07/03/98 SUMNER THREE LARGE LIMBS DOWN.
REPORTED BY LOCAL LAW
ENFORCEMENT
0330 PM TN FLOODING
07/03/98 MAURY EXTENSIVE FLOODING IN
SOUTHERN PART OF THE
COUNTY. REPORTED BY LOCAL
LAW ENFORCEMENT.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jul 3, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Jul 3, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 48 min |
| Jul 3, 3:10 PM CDT | Flash Flood Warning | OHX | Maury | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.